MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C6M40
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Abdominal Pain (1685); Malaise (2359)
Date of Event 11/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported an automated peritoneal dialysis (pd) patient experienced significant abdominal pain" and "feeling unwell" during fill 3 of 3.The patient was connected to the homechoice claria device at the time of the event.The cycler performed an ¿injection¿ and after the injection the patient experienced the abdominal pain.It was further reported that the patient performed two ¿stasis shunt"; went into drainage; and then completed the pd treatment.The following night, the patient did not perform pd therapy because the patient was not feeling well.The patient presented to the hospital for an abdominal ct scan.No additional information is available.
 
Additional Manufacturer Narrative
The device was not received for evaluation; therefore, a device analysis could not be completed; however, the sharesource log files associated with homechoice claria were reviewed.The review showed that the end user encountered a low drain volume notice during the 2nd drain cycle with a drain volume of 1336ml.The device logs showed the patient bypassed the low drain volume notice to continue therapy and filled with 2168ml.Per the homechoice claria apd system patient at-home guide, bypassing a low drain volume notice can leave fluid in the peritoneal cavity and result in an increased intraperitoneal volume (iipv) situation.Based on the device log analysis, the reported issue was determined to be the end user bypassing the low drain volume notice during drain (use related error).Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
HOMECHOICE CLARIA
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - SINGAPORE
2 woodlands industrial park d
singapore 73875 0
SN   738750
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key18307169
Report Number1416980-2023-06455
Device Sequence Number6643844
Product Code FKX
UDI-Device Identifier00085412676463
UDI-Public(01)00085412676463
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K201867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5C6M40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Initial Report FDA Received Date12/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHYSIONEAL
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexMale